Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Gapapentin side affect

Aug 07, 2016 8:28 AM

Hi
I have just had a really Scarey time on Gabapentin
I have been under a huge amount of stress recently and had been taking tramadol and amitryptaline for fibro pain
I changed about 10 days ago to Gabapentin as tramadol was affecting me mentally - slow thinking etc
Since starting Gabapentin my mood became blacker and black to suicidal and culminating in my using the last bit of sense I had and not following through on my thoughts - I rang the crisis team - no help - I saw the gp - no help
A friend came round and mentioned the only time he had thoughts like that was when he had taken Gabapentin -
I stopped it immediately and by 24 hours feel more like the old me
That was a very Scarey close call
So I will not be taking anything else prescribed and need to find more natural ways to deal with the pain and twitches
Any suggestions ?
Fran x

Aug 07, 2016 11:57 AM

Fran, welcome to our family community. I am so sorry that you went through that. It is definitely a scary situation to be in. I was on Gabapentin and had the same problem and I was also on Neurontin which did nothing for my pain, Cymbalta which was supposed to help me sleep and it just made me more depressed and suicidal. I was on lyrica and had a bad reaction with swelling of my feet and hands and it raised my BP to a dangerous level. I am on some narcotics meds at this time and they take the edge off and help me to function. I wish I had the answer for you. Some folks say that using certain supplaments helps them to feel better. You have to be careful with them as well.. They can cause their own problems within your body. Is medical Marijuana legal where you are? That may be an option for you to try. Sending you gentle {{{Hugs}}} and prayers that you find something that works. In the meantime, welcome aboard and keep hanging out with us and perhaps someone else will have some suggestions for you.💕🙏🏻🌻😊

Aug 07, 2016 1:38 PM

Thank you
A friend suggested hemp oil but just need to be brave enough to try it !
Fran

Aug 07, 2016 3:16 PM

Arthursmum, I'm so sorry you weren't through that. I had the same reaction with cymbalta and a few other antidepressants. I'm glad your friend was there for you. Definitely report is to whichever doc prescribed it. Hugs love & prayers you find something for pain relief soon, without the side effects! 🙂💕🙏🌸

Aug 08, 2016 1:02 AM

Dear Arthursmom,
I am sorry to hear you went through that. I am glad you stopped it in time. I was on this med. did nothing for me. But last October I was put on lyrica and I had the same thing happen to me as you did with Gabapentin. Within a week my mood changed dramatically, then the thoughts became an answer that made me feel quite comfortable about killing myself. I thought of it being the Lyrica. I saw 4 doctors in 24 hours. I then was finally told to stop the medication. In a couple days my mood returned to my usual.
I also was on Tramadol for a short time. I have problems with migraines, for this I take sumatriptan. These two medications are not to be taken together because it can cause serriton shock, which is dangerous and could kill you.
I have fibro.
I hope that you can find times of being pain free. At times they may be far and few. I hope they will come soon for you. Looking after myself and dealing with stress is a big thing that I continue to work on and struggle with. I am trying to work on acceptance and doing my best.
Sincerely, Beets

Ready to start relieving your pain?

Join Community